Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Midland/Odessa, TX

March 6, 2009

NWS Midland/Odessa, TX issued this red flag warning at Mar 6, 2009, 4:17 AM MST. It took effect at Mar 6, 2009, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 4:17 AM MST (11:17 UTC)
In effect from
Mar 6, 2009, 10:00 AM MST
Expired
Mar 6, 2009, 7:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 061117
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS
AND SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY CONDITIONS... VERY
LOW HUMIDITY... AND VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR SOUTHEASTERN NEW 
MEXICO... UPPER TRANS PECOS... VAN HORN REGION... AND PERMIAN BASIN
FOR VERY WINDY CONDITIONS... VERY LOW HUMIDITY... AND HIGH TO VERY
HIGH FIRE DANGER...

.THE DEVELOPMENT OF A SURFACE TROUGH TODAY NEAR A HOBBS TO FORT
DAVIS LINE WILL HELP PREVENT LOW LEVEL MOISTURE FROM SPREADING
ACROSS SOUTHEASTERN NEW MEXICO.  THIS WILL RESULT IN THE
CONTINUATION OF VERY LOW RELATIVE HUMIDITY WITH MINIMUM RH OF 10
PERCENT OR LESS ACROSS SOUTHERN NEW MEXICO.  IN ADDITION... STRONGER
WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND RESULT 
IN 20 FT WINDS OF 20 MPH OR GREATER... WHICH WHEN COMBINED WITH VERY
HIGH FIRE DANGER WILL RESULT IN THE ISSUANCE OF A RED FLAG WARNING 
FOR TODAY.  THE APPROACH OF AN UPPER TROUGH SATURDAY SHOULD RESULT IN 
WINDY CONDITIONS SPREADING EASTWARD ACROSS THE TRANS PECOS AND PERMIAN
BASIN.  AT THE SAME TIME A DRYLINE WILL SURGE EAST WITH VERY LOW
RELATIVE HUMIDITY SPREADING ACROSS WEST TEXAS.  THESE CONDITIONS
WHEN COMBINED WITH VERY HIGH FIRE DANGER HAS RESULTED IN A FIRE WEATHER
WATCH SATURDAY GENERALLY ALONG AND NORTH OF A VAN HORN TO IRAAN
LINE.


NMZ114-TXZ258-062200-
/O.UPG.KMAF.FW.A.0017.090306T1700Z-090307T0200Z/
/O.NEW.KMAF.FW.W.0017.090306T1700Z-090307T0200Z/
/O.CON.KMAF.FW.A.0018.090307T1200Z-090308T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
417 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY MORNING
THROUGH EVENING.

DRY AND WINDY CONDITIONS EXPECTED TODAY ACROSS THE GUADALUPE
MOUNTAINS. 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE
HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER
EXPECTED TODAY SO A RED FLAG WARNING HAS BEEN ISSUED. CONTINUED
DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER POSSIBLE
AGAIN SATURDAY MAY RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. A
FIRE WEATHER WATCH IS IN EFFECT SATURDAY.

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-062200-
/O.UPG.KMAF.FW.A.0017.090306T1700Z-090307T0200Z/
/O.NEW.KMAF.FW.W.0017.090306T1700Z-090307T0200Z/
/O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
417 AM MST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY MORNING
THROUGH EVENING.

DRY AND WINDY CONDITIONS EXPECTED TODAY ACROSS THE PLAINS OF
SOUTHEASTERN NEW MEXICO. 20 FT WINDS OF 20 MPH OR GREATER...
MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH
FIRE DANGER EXPECTED TODAY SO A RED FLAG WARNING HAS BEEN ISSUED.
CONTINUED DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE
DANGER POSSIBLE AGAIN SATURDAY MAY RESULT IN DANGEROUS FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY.

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-057>063-067>070-074-075-062200-
/O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-
517 AM CST FRI MAR 6 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

DRY AND WINDY CONDITIONS POSSIBLE SATURDAY ACROSS THE UPPER TRANS
PECOS... DAVIS MOUNTAINS... VAN HORN REGION... AND PERMIAN BASIN. 
20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF
15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER POSSIBLE SATURDAY.
A FIRE WEATHER WATCH IS IN EFFECT SATURDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
000 
WWUS84 KMAF 062042
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE 
GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY
CONDITIONS...VERY LOW HUMIDITY...AND VERY HIGH FIRE DANGER...

...RED FLAG WARNING IS IN EFFECT SATURDAY FOR ALL OF SOUTHEAST 
NEW MEXICO AND FOR WEST TEXAS ALONG AND WEST OF A KERMIT TO
ALPINE LINE FOR WINDY CONDITIONS...VERY LOW HUMIDITY...AND VERY
HIGH FIRE DANGER...

...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR THE REMAINDER OF
WEST TEXAS ALONG AND NORTH OF INTERSTATE 10...FOR STRONG WINDS...
LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER...

.A SURFACE LOW PRESSURE TROUGH WILL CONTINUE TO DEEPEN ACROSS
EASTERN NEW MEXICO TODAY AND SATURDAY. SOUTH WINDS OF 20 TO 25
MPH...WITH HIGHER WIND GUSTS IN THE MOUNTAINS...AND LOW HUMIDITY
VALUES AROUND 10 PERCENT WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO
INTO THE EARLY EVENING HOURS TODAY.

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...WITH HIGHER WINDS IN THE MOUNTAINS. RELATIVE HUMIDITY
VALUES WILL FALL BELOW 15 PERCENT ACROSS ALL OF SOUTHEAST NEW
MEXICO AND PORTIONS OF WEST TEXAS ALONG AND WEST OF A KERMIT TO
ALPINE LINE BY EARLY AFTERNOON. A RED FLAG WARNING HAS BEEN
ISSUED FOR SATURDAY FOR THIS AREA.

A DRYLINE WILL SURGE EASTWARD ACROSS WEST TEXAS DURING THE 
AFTERNOON HOURS ON SATURDAY...WITH WIND SPEEDS OF 20 MPH OR
GREATER AND LOW AFTERNOON RELATIVE HUMIDITY VALUES EXPECTED WEST
OF THIS DRYLINE. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR
THE REMAINDER OF WEST TEXAS ALONG AND NORTH OF INTERSTATE 10.

NMZ114-TXZ258-071000-
/O.UPG.KMAF.FW.A.0018.090307T1200Z-090308T0200Z/
/O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-090307T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
142 PM MST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST
SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST
THIS EVENING.

DRY AND WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS
THE GUADALUPE MOUNTAINS WITH SLOW HUMIDITY RECOVERY THIS EVENING.

DRY AND VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS BY LATE SATURDAY MORNING.  RELATIVE HUMIDITY VALUES
WILL FALL BELOW 15 PERCENT WITH VERY WINDY CONDITIONS RESULTING 
IN DANGEROUS TO EXTREME FIRE WEATHER CONDITIONS ACROSS THE
GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-071000-
/O.UPG.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/
/O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-090307T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
142 PM MST FRI MAR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

DRY AND WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE
PLAINS OF SOUTHEASTERN NEW MEXICO WITH SLOW HUMIDITY RECOVER
THIS EVENING.

DRY AND WINDY CONDITIONS ARE EXPECTED TO RETURN BY LATE
SATURDAY MORNING. RELATIVE HUMIDITY VALUES WILL FALL BELOW
15 PERCENT WITH 20 FT WINDS OF 20 MPH OR GREATER...RESULTING
TN DANGEROUS FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ057>060-067-074-071000-
/O.UPG.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/
/O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
242 PM CST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AND WINDY CONDITIONS ARE EXPECTED BY LATE SATURDAY MORNING 
ACROSS THE UPPER TRANS PECOS...DAVIS MOUNTAINS...VAN HORN
REGION...AND WESTERN PERMIAN BASIN. 20 FT WINDS OF 20 MPH OR
GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND
VERY HIGH FIRE DANGER ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-061>063-068>070-075-071000-
/O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
242 PM CST FRI MAR 6 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

DRY AND WINDY CONDITIONS ARE POSSIBLE SATURDAY ACROSS MUCH
OF WEST TEXAS ALONG AND NORTH OF INTERSTATE 10. 20 FT WINDS OF 
20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR
LESS...AND VERY HIGH FIRE DANGER ARE POSSIBLE SATURDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:55 AM MST, 22 minutes earlier.

Area forecast discussion, Mar 6, 3:55 AM MST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST FRI MAR 6 2009

.DISCUSSION...
EARLY MORNING ANALYSIS CONTINUES WITH SOUTHWEST FLOW ALOFT OVER WEST
TEXAS AS AN UPPER LEVEL SHORTWAVE TROUGH...VISIBLE IN WATER VAPOR
IMAGERY...MOVES EAST OUT OF SOUTHERN CALIFORNIA.  NORTH OF THIS
FEATURE...ANOTHER VORT MAX IS NOW DIVING SOUTH OUT OF WESTERN
CANADA.  THE LATTER FEATURE WILL RESULT IN A POSITIVELY TILTED
TROUGH JUST NORTHWEST OF THE FOUR CORNERS REGION BY SATURDAY
MORNING.  WITH MID TO UPPER LEVEL FLOW ON THE BACKSIDE OF THIS UL
TROUGH RELATIVELY WEAK AND GREATEST HEIGHT FALLS OCCURRING OVER SOUTH
CENTRAL PLAINS SATURDAY AFTERNOON AND THEN NORTHEAST TOWARDS GREAT
LAKES...ONE WOULD EXPECT LIMITED POTENTIAL FOR IT TO DIG MUCH
FURTHER TO THE SOUTH.  FOR THIS REASON...EXPECTING WIND MAKER THIS
TIME AROUND AS MID TO UPPER LEVEL HEIGHT GRADIENT INCREASES ALONG
WITH SFC PRESSURE GRADIENT. ONLY MINOR POPS OVER EXTREME EASTERN
PORTIONS OF CWA (NEAR DRYLINE) AND SOUTH CENTRAL NEW MEXICO (NEAR
WEAK UL JET SUPPORT) WILL BE INCLUDED FOR SATURDAY.

SUBTROPICAL FETCH OF MOISTURE WILL CONTINUE TO RESULT IN CIRRUS
THROUGH MOST OF THE WEEKEND...WITH SOME BREAKS TODAY...UNTIL UPPER
LOW EJECTS NORTHEASTWARD.  LOW CLOUD WILL BE POSSIBLE AS WELL FOR
THIS MORNING ACROSS SOUTHEASTERN PORTIONS OF THE CWA AS LOW LEVEL
JET CONTINUES TO ADVECT MOISTURE.  LOWS THIS MORNING WILL BE RATHER
WARM AS A RESULT.  TEMPS TODAY WILL BE COOLER THAN YESTERDAY AS 850
MB THERMAL RIDGE SHIFTS SLIGHTLY TO THE WEST...WITH LEE LOW NEAR
KS/CO BORDER...AND DOWNSLOPE COMPONENT WEAKENING.  LOWS WILL REMAIN
ON THE WARM SIDE SATURDAY MORNING AS BOUNDARY LAYER MOISTURE
ADVECTION CONTINUES.  DRYLINE WILL MOST LIKELY BE POSITIONED ALONG
OUR EASTERN CWA BORDER BY LATE SATURDAY AFTERNOON AND PACIFIC FRONT
WILL FOLLOW....COOLING TEMPS FOR SUNDAY.  WILL NEED TO WATCH HIGH
WIND POTENTIAL FOR THE GUADALUPE MOUNTAINS SATURDAY WITH INCREASED
MID LEVEL FLOW AND PERHAPS SLIGHT CHANCE OF VIRGA OVER REGION.  A
HIGH WIND WATCH WILL BE ISSUED THIS MORNING.  MAV GUIDANCE CONTINUES
TO SHOW THIS AS WELL.  WINDS MAY ALSO APPROACH ADVISORY LEVEL
CRITERIA IN THE SOUTHEAST NM PLAINS...BUT SHOULD REMAIN JUST BELOW
OVER PERMIAN BASIN AND UPPER TRANS PECOS.  NEXT FEATURES TO KEEP AN
EYE ON WILL BE EMBEDDED SHORTWAVE TROUGHS IN SOUTHWEST FLOW ALOFT
EARLY NEXT WEEK MOVING OVER SOUTHWEST TEXAS AND COLD FRONT MAKING
ITS WAY DOWN THE PLAINS LATE TUESDAY.  BOTH GFS AND ECMWF DEPICT
FIRST SIGNIFICANT SHORTWAVE TROUGH MOVING OVER REGION SOMETIME
WEDNESDAY AND TIMING OF THIS FEATURE WITH FRONTAL POSITION COULD
RESULT IN DECENT POPS FOR THE FORECAST AT THIS TIME.  WILL INCREASE
POPS SLIGHTLY...BUT STILL STAY ON LOW SIDE AS CONFIDENCE IN TIMING
STILL A CONCERN.

&&

.FIRE WEATHER...
THE CONTINUATION OF UNSEASONABLY WARM TEMPERATURES AND DRY LOWER
LEVEL WILL RESULT IN VERY LOW RH WEST OF A SURFACE TROUGH WHICH
SHOULD SET UP NEAR A HOBBS TO FT DAVIS LINE BY THIS AFTERNOON.   MIN
RH OF 10 PERCENT OR LESS WILL BE POSSIBLE.  LIMITING FACTOR ACROSS
THE SOUTHWEST WILL BE LOWER WIND SPEEDS... HOWEVER HIGHER 850 AND
700 MB SPEEDS OVER SOUTHEAST NEW MEXICO SHOULD MIX DOWN THIS
AFTERNOON AND REACH 20 MPH OR GREATER AT 20 FEET.  THESE FEATURES
COMBINED WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN NEED FOR
UPGRADE OF FIRE WX WATCH FOR SOUTHEAST NM TO A RED FLAG WARNING
THIS AFTERNOON.

SATURDAY LOOKS TO BE A BIGGER FIRE WX DAY AS A STRONG UPPER TROUGH
SWINGS ACROSS THE ROCKIES AND A DRYLINE MOVES EAST AS THE SURFACE LOW
DRAGS ACROSS THE PANHANDLE.  THIS WILL ALLOW VERY LOW RH TO SPREAD
ACROSS MOST OF THE REGION SATURDAY AFTERNOON.  THE COMBINATION
OF THIS DEEPENING SURFACE LOW AND STRONGER MID LEVEL WINDS SATURDAY
WILL RESULT IN WINDIER CONDITIONS.  THEREFORE WILL CONTINUE FIRE WX
WATCH SATURDAY ALONG AND NORTH OF A VAN HORN TO IRAAN LINE.  LATER
SHIFTS MAY NEED TO REFINE EASTERN OR SOUTHERN EXTENT OF WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  59  79  50  /   0   0   0   0
CARLSBAD NM                84  55  78  42  /   0   0   0   0
DRYDEN TX                  81  59  78  56  /   0   0   0   0
FORT STOCKTON TX           88  59  81  49  /   0   0   0   0
GUADALUPE PASS TX          77  49  73  45  /   0   0   0   0
HOBBS NM                   83  56  79  43  /   0   0   0   0
MARFA TX                   80  36  73  32  /   0   0   0   0
MIDLAND INTL AIRPORT TX    83  58  79  50  /   0   0   0   0
ODESSA TX                  83  57  79  51  /   0   0   0   0
WINK TX                    89  57  82  44  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

72/78
Hazardous weather outlook, Mar 6, 1:32 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 AM CST FRI MAR 6 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
232 AM CST FRI MAR 6 2009 /132 AM MST FRI MAR 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WARM... DRY... AND WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS
SOUTHEASTERN NEW MEXICO WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
SOUTHEASTERN NEW MEXICO PLAINS AND MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER CONCERNS WILL SPREAD ACROSS MUCH OF THE REGION
SATURDAY AS DRY AND WINDY CONDITIONS EXPAND EASTWARD FROM
SOUTHEASTERN NEW MEXICO... ACROSS THE TRANS PECOS AND PERMIAN
BASIN. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY ALONG AND NORTH
OF A VAN HORN TO IRAAN LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:25 AM MSTHigh Wind WatchMAFEddy9 hr
Mar 6, 1:42 PM MSTRed Flag WarningMAF29 hr
Mar 6, 1:47 PM MSTHigh Wind WarningMAFEddy30 hr

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.